MAUDE Adverse Event Report: C. R. BARD, INC. POWERGLIDE PRO MIDLINE CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT TERM LESS THAN 30 DAYS

C. R. BARD, INC. POWERGLIDE PRO MIDLINE CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT TERM LESS THAN 30 DAYS
Model Number F320087T
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Midline catheter inserted in the right cephalic vessel under ultrasound guidance.Vessel accessed and guidewire advanced without resistance.As the catheter was advancing, resistance noted and catheter was pulled back and a popping sound was heard.Catheter was pulled out and noted that the wire was sheared and not intact.Stat x-ray revealed a 4 cm linear metal object within the anterolateral arm.Pt was transported to diagnostic imaging for retrieval of the wire foreign body.Retrieval was successful with no harm to the pt.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C. R. BARD, INC.
MDR Report Key8666214
Report NumberMW5087093
Device Sequence Number18904962
Product Code FOZ
UDI-Device Identifier00801741140525
UDI-Public(01)00801741140525
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberF320087T
Device Catalogue NumberF320087T
Device Lot NumberRECT1271
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight113